Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 121, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Jun 9, 2004, 3:15 PM EDT for Clermont County, Ohio. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2004, 3:15 PM EDT (19:15 UTC)
- Expired
- Jun 9, 2004, 4:00 PM EDT
- In force
- 45 min
- Issued by
- NWS Wilmington, OH
- Area
- Counties, with a storm outline in the text
County Clermont County, OH
The radar
The Cincinnati radar (KILN), 67 km from the middle of the area, began a volume at 19:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.3 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1140 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 871 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KILN 091915
SVRILN
OHC025-092000-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
315 PM EDT WED JUN 9 2004
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLERMONT COUNTY IN OHIO
* UNTIL 400 PM EDT
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH AND LARGE HAIL. THIS STORM WAS LOCATED 7 MILES WEST OF
FELICITY..AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
MOSCOW...
NEVILLE...
FELICITY...
LAT...LON 3894 8427 3881 8423 3878 8408 3880 8404
3898 8402
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 10:48 AM EDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jun 9, 10:48 AM EDT, 4 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1048 AM EDT WED JUN 9 2004 .DISCUSSION... SUB TROPICAL RDG AXIS ORIENTED FROM LWR MS RVR VLY THRU OH VLY. THE NRN PERIPHERY OF THIS RDG TO BREAK DOWN THRU PERIOD WITH SFC FNT CURRENTLY OVR THE GRTLKS SAGGING SOUTHWARD INTO SRN GRTLKS TNGT AND INTO SRN OH THU. LITTLE CAP INDICATED ON SOUNDING AND WITH SFC DWPTS ARND 70 AND HI TEMPS IN THE UPR 80S EXPECT MODERATE INSTBY WITH SBCAPES OF 2000-2500 J/KG. WEAK S/W EVIDENT ON WATER VAPOR IMGRY MOVG FROM MO INTO IL. EXPECT THIS FEATURE TO ROUND THE UPR RDG AXIS PROVIDING UPR SUPP INTO WESTERN COUNTIES THIS AFTN. WEAK SYNOPTIC SUBSIDENCE AHD OF THIS FEATURE MAY ACT TO INHIBIT THE DEVELPMNT OF DEEP CONVECTION UNTIL AFTER 18Z. WBZ HEIGHTS RISE TO CLOSE TO 11K AND WIND FLO WL BE VERY LIGHT. DUE TO LACK OF WIND SHEAR EXPECT STORMS TO BE DISORGANIZED. FORECAST LOOKS IN GOOD SHAPE. WL ONLY MAKE SOME MINOR WORDING ADJUSTMENTS TO FRESHEN UP. && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. && AR
Hazardous weather outlook, Jun 9, 5:05 AM EDT, 10 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 505 AM EDT WED JUN 9 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-100900- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 505 AM EDT WED JUN 9 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON. ONE OR TWO OF THESE STORMS COULD BECOME SEVERE. THE MAIN THREAT WOULD BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE COMBINATION OF A VERY MOIST ATMOSPHERE AND LIGHT WINDS MAY RESULT IN SLOW MOVING THUNDERSTORMS WITH HEAVY RAIN ON THURSDAY. THIS COULD RESULT IN LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... ANY HAZARDOUS WEATHER TODAY IS EXPECTED TO BE ISOLATED...THUS SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.